We are very sorry to hear that you are experiencing this! It is important to note that during treatment, darkening of your spots can commonly occur. Possible causes are:
- Overuse of The Spot Cream, which will lead to irritation and inflammation. This can typically cause more darkening or PIH/Post Inflammatory Hyperpigmentation.
- Inadequate sun protection will cause darkening of spots. Always remember to reapply SPF 30+ (such as The Day Cream) every 2-4 hours. Wear a wide brim hat when outside. Don't sit by a window. Wear SPF 30+, even indoors. Keep in mind that melasma can be exacerbated by heat sources such as from cooking, a sauna, computer or phone screens.
- In the beginning of your treatment, there can be mild darkening. This is due to the pigment coming to the surface.
- Birth control or hormone replacement therapy containing Estrogen or Progesterone stimulates more pigmentation, especially if you are in the sun.
- Blotchy skin such as white or red spots can happen. This means that your skin is excessively dry and irritated. If this occurs, please discontinue The Spot Cream for a few days, and use over-the-counter hydrocortisone cream & SPF. After a few days, restart your Spot Cream treatment, but make sure to mix it with a moisturizer (we recommend CeraVe or Aquaphor) and regularly apply spf.
If your skin is not improving after several months, please reach out to your designated Musely doctor.